MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420186
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was reported due to instability and pain.The femoral component, the baseplate and the insert were replaced.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was reported due to instability and pain.The associated genesis ii ps high flexion insert, genesis ii cemented tibial base plate and legion ps femoral component, used in treatment, were not returned.Thus, no product analysis could be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.A review of instructions for use revealed the alleged failure is previously identified in the potential adverse events.Per our risk assessment, possible causes could include but not limited to device alignment, or joint laxity.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual products involved and no patient records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as needed.Should additional information be received, this complaint will be reopened and reevaluated.

Brand Name
GNS II CMT TIB SIZE 5 RIGHT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9137588
Report Number1020279-2019-03516
Device Sequence Number3186052
Product Code JWH
UDI-Device Identifier03596010206350
UDI-Public03596010206350
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420186
Device Catalogue Number71420186
Device Lot Number12CT15966
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date02/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;